Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 10, 2012, 11:27 PM EDT for Okeechobee County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2012, 11:27 PM EDT (03:27 UTC)
- Expired
- Jun 11, 2012, 12:15 AM EDT
- In force
- 48 min
- Issued by
- NWS Melbourne, FL
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 73 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 3.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3486 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
849
WWUS82 KMLB 110327
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1127 PM EDT SUN JUN 10 2012
FLZ053-058-110415-
OKEECHOBEE-OSCEOLA-
1127 PM EDT SUN JUN 10 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH OVER NORTHWESTERN OKEECHOBEE COUNTY...
SOUTHERN OSCEOLA COUNTY...
* UNTIL 1215 AM EDT.
AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER KISSIMMEE PRAIRIE
PRESERVE...MOVING EAST-SOUTHEAST AT 15 MPH.
THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
LAT...LON 2747 8118 2749 8121 2754 8121 2760 8114
2764 8115 2766 8114 2767 8115 2770 8116
2775 8114 2773 8088 2741 8085
TIME...MOT...LOC 0327Z 293DEG 12KT 2763 8108
$$
SEDLOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 10, 9:57 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 10, 9:57 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 957 PM EDT SUN JUN 10 2012 .DISCUSSION... COLLISION OF TWO SEPARATE LINES OF STRONG STORMS HAS PRODUCED A LARGE THUNDERSTORM COMPLEX THAT IS SHIFTING EAST OF ORLANDO TOWARD BREVARD COUNTY. DID A QUICK UPDATE TO THE ZONES TO INCREASE RAIN CHANCES FOR BREVARD COUNTY DUE TO THIS ACTIVITY. STRONG TO MARGINALLY SEVERE WIND GUSTS AND COIN SIZED HAIL COULD STILL BE POSSIBLE WITH STORMS THROUGH LATE EVENING. CONVECTION SHOULD WIND DOWN SOON AFTER MIDNIGHT WITH RAIN CHANCES ENDING. DEBRIS CLOUD COVER WILL ALSO EVENTUALLY DISSIPATE...BECOMING PARTLY CLOUDY LATE TONIGHT. COOLING FROM THE HEAVY RAIN HAS ALREADY DROPPED TEMPS TO NEAR THEIR EXPECTED LOW VALUES SO LITTLE CHANGE IN TEMPS WILL OCCUR OVERNIGHT. && .AVIATION...STRONG STORMS HEADING EAST OF MCO WILL BRING TEMPO IFR CONDS AND GUSTY WINDS INTO BREVARD COUNTY...SOUTHWARD TO MLB. ADDITIONAL SHOWERS/STORMS WILL PRODUCE TEMPO IFR/MVFR CONDS INTO LATE EVENING FROM KLEE TO KDAB SOUTHWARD TO KMCO MAINLY THROUGH 04Z. CONVECTION SHOULD THEN WIND DOWN SOON AFTER MIDNIGHT WITH PREDOMINANT VFR CONDS EXPECTED INTO TOMORROW MORNING. && .MARINE...STORMS WILL PUSH OFFSHORE OF BREVARD COUNTY BEFORE MIDNIGHT...OTHERWISE FAVORABLE BOATING CONDS EXPECTED WITH SE WINDS AROUND 10-15 KTS AND SEAS 2-4 FT. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && WEITLICH/KELLY
Hazardous weather outlook, Jun 10, 11:39 AM EDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1139 AM EDT SUN JUN 10 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-110200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1139 AM EDT SUN JUN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... THE EAST AND WEST COAST SEA BREEZES ARE EXPECTED TO COLLIDE OVER AN AREA FROM NORTHWEST VOLUSIA COUNTY TO WESTERN ORANGE...LAKE KISSIMMEE ...THEN ALONG THE KISSIMMEE RIVER TO LAKE OKEECHOBEE. STORM COVERAGE OVER THE WESTERN INTERIOR WILL INCREASE FROM LATE AFTERNOON INTO THE EARLY EVENING AS THE SEA BREEZE BOUNDARIES COLLIDE. THE PRIMARY WEATHER HAZARDS WILL BE WIND GUSTS TO 45 MPH...CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAIN DUE TO SLOW ERRATIC STORM MOTION. .FLOOD IMPACT... VERY SLOW STORM MOTION WILL MEAN THAT STORMS WILL REMAIN OVER A SINGLE LOCATION FOR A LONGER PERIOD OF TIME. LOCAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE...WHICH WOULD PRODUCE VERY SHORT LIVED FLOODING OF SOME ROADS...LOW SPOTS UNDER BRIDGES AND OVERPASSES AND IN POOR DRAINAGE AREAS. ANY FLOODING SHOULD QUICKLY DISSIPATE AS THE DRAINAGE SYSTEMS CATCH UP TO THE BRIEF EXCESSIVE RAINFALL AMOUNTS. .MARINE THUNDERSTORM GUST IMPACT... EARLY AFTERNOON SHOWERS AND STORMS AT THE COAST SHIFT TO THE INLAND LAKES AND WATERWAYS MID AND LATE AFTERNOON AND INTO THE EARLY EVENING AS THE SEA BREEZE PUSHES WESTWARD. STORM MOTION WILL BE ERRATIC...WITH A FEW STORMS DRIFTING BACK TO THE EAST LATE AFTERNOON AND EARLY EVENING. A FEW STRONG STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO 35 KNOTS AND CLOUD TO WATER LIGHTNING STRIKES. .RIP CURRENT IMPACT... OCEAN CONDITIONS WILL PRODUCE AN ELEVATED RISK FOR RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES TODAY...CHECK WITH LIFEGUARDS ABOUT OCEAN HAZARDS WHEN ARRIVING AT THE BEACH. SWIM ONLY WHERE THERE IS A LIFEGUARD ON DUTY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND STORMS ARE EXPECTED EACH AFTERNOON AS THE EAST COAST SEA BREEZE DEVELOPS AND MOVES INLAND. STORM CHANCES WILL INCREASE LATE IN THE WEEK AS ANOTHER WEAK FRONT MOVES INTO NORTH FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MOSES/WIMMER
In the hours before
Special weather statement, Jun 10, 7:52 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
752 PM EDT SUN JUN 10 2012
FLZ041-141-110030-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
752 PM EDT SUN JUN 10 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL VOLUSIA COUNTY...
* UNTIL 830 PM EDT.
AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 9 MILES
NORTHEAST OF DELAND...MOVING SOUTHEAST AT 15 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2927 8111 2916 8097 2910 8092 2908 8093
2908 8091 2906 8089 2905 8089 2890 8106
2897 8136 2898 8135 2899 8137 2902 8139
TIME...MOT...LOC 2352Z 326DEG 13KT 2912 8119
WEITLICHSpecial weather statement, Jun 10, 8:09 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
809 PM EDT SUN JUN 10 2012
FLZ045-053-144-110045-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
809 PM EDT SUN JUN 10 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER EXTREME SOUTHERN LAKE
COUNTY...SOUTHWESTERN ORANGE COUNTY...WESTERN OSCEOLA COUNTY...
* UNTIL 845 PM EDT.
AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
10 MILES SOUTHWEST OF INTERCESSION CITY TO 6 MILES SOUTHWEST OF LAKE
KISSIMMEE...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE LAKE KISSIMMEEE...CAMPBELL...POINCIANA.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2854 8160 2803 8102 2784 8123 2786 8131
2792 8132 2800 8139 2800 8142 2804 8147
2806 8145 2802 8138 2808 8135 2808 8145
2814 8146 2814 8153 2820 8153 2826 8156
2826 8166 2834 8167 2834 8179 2836 8181
TIME...MOT...LOC 0007Z 230DEG 13KT 2824 8178 2787 8134
KELLYLocal storm report, Jun 10, 8:32 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
832 PM EDT SUN JUN 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG 5 N LAKE MARY 28.83N 81.34W
06/10/2012 SEMINOLE FL PUBLIC
TWO TREES DOWN. TIME ESTIMATED BY RADAR.
&&
ARBSpecial weather statement, Jun 10, 8:38 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
838 PM EDT SUN JUN 10 2012
FLZ041-045-046-053-141-144-110130-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA
COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
838 PM EDT SUN JUN 10 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHERN LAKE COUNTY...
ORANGE COUNTY...NORTHWESTERN OSCEOLA COUNTY...SEMINOLE COUNTY...
SOUTHERN VOLUSIA COUNTY...
* UNTIL 930 PM EDT.
AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF STORMS STRETCHING FROM DELTONA SOUTHWEST ACROSS
SEMINOLE...NORTHWEST ORANGE AND SOUTHERN LAKE COUNTIES. THESE STORMS
ARE CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL AND MOVING
SOUTHEAST AT 5 MPH. ADDITIONAL STORMS ARE MOVING NORTHEAST FROM POLK
COUNTY AND WILL COLLIDE WITH THESE STORMS OVER PORTIONS OF SOUTH
LAKE...ORANGE AND OSCEOLA COUNTIES THROUGH 930 PM.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE ORLANDO...THE THEME PARKS...BITHLO...
OVIEDO...GENEVA...KISSIMMEE AND SAINT CLOUD.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2835 8191 2863 8170 2879 8151 2878 8142
2883 8142 2889 8135 2891 8136 2908 8115
2882 8093 2879 8094 2879 8097 2874 8096
2855 8104 2806 8133 2811 8146 2814 8146
2814 8152 2825 8156 2826 8166 2834 8167
TIME...MOT...LOC 0035Z 328DEG 6KT 2890 8124
KELLYSpecial weather statement, Jun 10, 10:19 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1019 PM EDT SUN JUN 10 2012
FLZ047-147-110300-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
1019 PM EDT SUN JUN 10 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER CENTRAL BREVARD COUNTY...
* UNTIL 1100 PM EDT.
AT 1013 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS 7 MILES WEST OF
SUNTREE...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE INDIAN HARBOUR BEACH...MELBOURNE BEACH AND WEST MELBOURNE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2787 8049 2791 8049 2791 8051 2788 8050
2798 8087 2830 8086 2849 8077 2849 8076
2841 8073 2851 8074 2854 8055 2845 8052
2840 8059 2822 8059 2807 8055 2786 8045
TIME...MOT...LOC 0219Z 298DEG 25KT 2817 8075
BOWENSpecial weather statement, Jun 10, 11:27 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1127 PM EDT SUN JUN 10 2012
FLZ053-058-110415-
OKEECHOBEE-OSCEOLA-
1127 PM EDT SUN JUN 10 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH OVER NORTHWESTERN OKEECHOBEE COUNTY...
SOUTHERN OSCEOLA COUNTY...
* UNTIL 1215 AM EDT.
AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER KISSIMMEE PRAIRIE
PRESERVE...MOVING EAST-SOUTHEAST AT 15 MPH.
THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
LAT...LON 2747 8118 2749 8121 2754 8121 2760 8114
2764 8115 2766 8114 2767 8115 2770 8116
2775 8114 2773 8088 2741 8085
TIME...MOT...LOC 0327Z 293DEG 12KT 2763 8108
SEDLOCKThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:09 PM EDT | Special Weather Statement | MLB | Osceola | 36 min |
| Jun 10, 8:12 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 26 min |
| Jun 10, 8:38 PM EDT | Special Weather Statement | MLB | Orange, Seminole, Volusia | 52 min |
| Jun 10, 8:50 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Osceola | 55 min |
| Jun 10, 9:13 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 47 min |
| Jun 10, 9:14 PM EDT | Areal Flood Advisory | MLB | Lake, Orange, Osceola | 76 min |
| Jun 10, 9:50 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola | 30 min |
| Jun 10, 9:56 PM EDT | Special Marine Warning | MLB | 94 min | |
| Jun 10, 10:19 PM EDT | Special Weather Statement | MLB | Brevard | 41 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.